Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Different drugs for different symptoms? Janelle

Posted by adamie on July 16, 2001, at 16:36:08

In reply to Re: Different drugs for different symptoms? adamie, posted by Janelle on July 14, 2001, at 17:11:45

> Hi, that's a coincidence (and good choice, in my humble opinion) that you've been considering Wellbutrin as one of your choices if Paxil fails since it acts for both norepinephrine and dopamine.
>
> Interestingly, drugs which are 'activing' can increase concentration and thinking ability for those who have your symptoms, BUT drugs which are sedating can increase concentration, focus and thinking ability for people like me, who get anxious, tense, and hyper! Sedating meds calm people like me down and help me sleep. That's what I am going to try because this EffexorXR I'm on (even half therapeutic dose) is too activating/stimulating.

That is extremely useful information. Thank you very much. An activating drug could work very well for me. Do you perhaps know which other drugs are activating/stimulating? I wish I had a better memory which this depression has severely limited.

> I forgot to mention previously that I was a long-term PAXIL user, and did NOT find it the least bit sedating, but have heard of people who HAVE indeed found Paxil very sedating (which would NOT be good for you! But you need to give it more time yet).

I dont find the paxil sedating except perhaps very little before bed time. I know the first time I took it, it was quite sedating. But ever since I hardly noticed it. And during the day I am not sure if it even has any sedating effect on me. I am not really up to doing anything but perhaps that is all from the depression. I have no motivation or desire for anything, hardly anything gives me anything but very mild enjoyment which never lasts. The paxil itself has had almost no side effects except enorgasmia, and i think loss of libido.

>
> Paxil worked wonders for me, but my symptoms include yours plus MANY others (anxiety, tension, panic, and recently was diagnosed with bipolarII/hypomania, which is why the Paxil became useless to me, may even have fueled the hypomania).
>
> I wish I had your concern about weight loss - I have the opposite problem - have been overweight, so I worry about weight gain! I have lost about 30 pounds (want to lose about 10 more), so I'm being real careful NOT to give in to the munchies that Zyprexa is causing me! I don't want to put any of that weight back on, and if I can continue to lose, that would be great.
>
> If you do try Wellbutrin and weight loss becomes a problem, drinking protein shakes in between meals might help.
> -Janelle

I really would want to try wellbutrin and I still maybe will. I just know that if I do try it I would have problems with possibly being anorexic. But I would manage. The protein shake idea is a good one. And energy bars I could eat also. Fast and easy.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:adamie thread:70128
URL: http://www.dr-bob.org/babble/20010714/msgs/70349.html